Please be aware that this material contains the personal experiences and opinions of consumers and in no way should be construed as medical advice.
Posts may have been edited by the Guides for spelling, grammar or clarity.
To read the entire discussion, click the link following each quote.
General Side Effects
- I am about four days in so far, and I don't think I like the side effects: slow verbalization; a feeling of being somewhat "detached" from my own voice; and the tendency to be tired.
- It has been 15 years since I started on lithium. I had pretty bad side effects the first six weeks, tremors, diarrhea, drowsiness, slow mentally. I was taking about 7 capsules (300 mg each). Then I dropped down to 4 daily which I have been at every since. The side effects disappeared or diminished greatly then. I occasionally get tremors at which time my doctor drops my pills down to 3 daily.
- I took lithium for about 3 and a half years. I had tremors and dry mouth also really felt the detachment that you are describing. A lady I was in the hospital suggested to me that I take an antihistamine like Benadryl, and somehow this seemed to help the side effects for me, but I would check with your doc first.
- I know well those side effects of being slow, feeling tired and detached. I also experienced diarrhea, trembling hands and seemingly unquenchable thirst. For me, most of the effects lasted about two months. Unfortunately, the diarrhea lasted the whole time as well as the thirst but I learned to just live with both. The worst side effect for me by far was the lithium flatness ... Give the lith a chance. The side effects, though really annoying at the beginning, will fade. It's worth it if it works well for you. Hang in there.
- Part 1: How Well Does It Work For You?
- Part 2: Dosage Experience
- Part 3: General Side Effects
- Part 4: Specific Side Effects
- Part 5: Lithium and Weight Gain